I was at the hospital on Tuesday for my yearly check up with my Neurologist. I had to have an MRI in January to check that I wasn't suffering any nasty effects from being on Tysabri monthly infusions for 2 years.
The great news is that my MRI hasn't changed since the one I had in 2009 which means that the infusions have helped to stop the MS progressing!!! How cool is that?!
I'm still having the most awful pain in my legs. My MS Nurse, Carmel, thought it might be down to the new pills I was taking so I need to slowly wean myself off them. Unfortunately it means I'm having violently painful spasms again. Once I'm off the pills altogether I have to start on the ones I was originally on. Confused??? I think I know what I'm doing!!
When I talked to my Neurologist about the pain he asked the dreaded question 'Does it feel like a relapse?'. To anyone with MS, this is a shudder inducing question. A relapse is when your MS symptoms flare up and is treated with high dose steroids on 3 consecutive days. And if its serious enough it can leave you with more disability than you had before.
The good news is that if this is a relapse, its a small one. Just gotta wait and see how I feel once I've swapped the pills over.
Wish me luck!!